Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Dilaudid?

My brother was diagnosed with esophageal cancer Dec.10th....waiting for surgery. He has been I a lot of pain lately and started taking dilaudid about 2 weeks ago and is now vomiting yellow bile once in awhile. Is this a side effect of dilaudid or do you think the cancer has spread?? Thank you Brenda
Tue, 19 Jul 2016
Report Abuse
General & Family Physician 's  Response
Hello Brenda,

Dilaudid(Hydromorphone) is an opioid and is used to get rid of moderate to severe pain.

Nausea and Vomitting are noted side effects of this medication .

Be sure that your brother is taking the medicine in just the prescribed dose.
If the problem still persist, You may need to stop the medicine and switch over to some other pain killer after consulting your oncosurgeon.

Hope this helps.

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother received Dilaudid 2mg injection , had all side effects, abdomen distension and over 10 serious side effects , medical staff didn t taken...